Alert archive / Florida / Coastal Flood Advisories in 2021
Coastal Flood Advisory 2, NWS Melbourne, FL
NWS Melbourne, FL issued this coastal flood advisory at Nov 8, 2021, 2:40 PM EST for Volusia County, Florida. It took effect at Nov 8, 2021, 3:00 PM EST. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2021, 2:40 PM EST (19:40 UTC)
- In effect from
- Nov 8, 2021, 3:00 PM EST
- Expired
- Nov 9, 2021, 2:00 PM EST
- In force
- 23 hr
- Issued by
- NWS Melbourne, FL
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 116 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.7 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1170 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
289 WHUS42 KMLB 081940 CFWMLB Coastal Hazard Message National Weather Service Melbourne FL 240 PM EST Mon Nov 8 2021 FLZ047-054-059-064-141-147-090900- /O.EXP.KMLB.CF.W.0001.000000T0000Z-211108T2000Z/ /O.NEW.KMLB.CF.Y.0002.211108T2000Z-211109T1900Z/ /O.CON.KMLB.SU.Y.0003.000000T0000Z-211109T0900Z/ /O.CON.KMLB.RP.S.0030.000000T0000Z-211110T0800Z/ Southern Brevard-Indian River-St. Lucie-Martin-Coastal Volusia- Northern Brevard- 240 PM EST Mon Nov 8 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TUESDAY NIGHT... ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 2 PM EST TUESDAY... * WHAT...For the High Surf Advisory, large breaking waves of 6 to 8 feet in the surf zone of Volusia and northern Brevard counties and 5 to 7 feet from the Cape southward to Martin county. For the High Rip Current Risk, dangerous rip currents. For the Coastal Flood Advisory, minor coastal flooding and minor beach erosion possible Tuesday morning due to high astronomical high tides and breezy onshore winds. * WHERE...Southern Brevard, Indian River, St. Lucie, Martin, Coastal Volusia and Northern Brevard Counties. * WHEN...For the High Surf Advisory, until 4 AM EST Tuesday. For the Coastal Flood Advisory, until 2 PM EST Tuesday. For the High Rip Current Risk, through late Tuesday night. * IMPACTS...Some flooding of low-lying lots, parks and roadways may occur near the shoreline. Only isolated road closures are expected. Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The next highest high tide is expected tomorrow, Tuesday, November 9 from 11 am to noon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Onshore winds and above normal tides will combine to generate flooding of low areas along the shore. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. High surf will affect the beaches in the advisory area, producing localized beach erosion and dangerous swimming conditions. Swimmers should remain out of the water due to large breaking waves and dangerous surf conditions. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as jetties and piers. Heed the advice of lifeguards, beach patrol flags and signs. && $$
2 follow-up statements
851 WHUS42 KMLB 090907 CFWMLB Coastal Hazard Message National Weather Service Melbourne FL 407 AM EST Tue Nov 9 2021 FLZ047-054-059-064-141-147-100800- /O.EXP.KMLB.SU.Y.0003.000000T0000Z-211109T0900Z/ /O.CON.KMLB.CF.Y.0002.000000T0000Z-211109T1900Z/ /O.CON.KMLB.RP.S.0030.000000T0000Z-211110T0800Z/ Southern Brevard-Indian River-St. Lucie-Martin-Coastal Volusia- Northern Brevard- 407 AM EST Tue Nov 9 2021 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT... ...HIGH SURF ADVISORY HAS EXPIRED... * WHAT...For the Coastal Flood Advisory, minor coastal flooding and beach erosion possible late this morning and early afternoon due to high astronomical high tides and breezy onshore winds. For the High Rip Current Risk, dangerous rip currents. * WHERE...Martin, Coastal Volusia, Northern Brevard, Southern Brevard, St. Lucie and Indian River Counties. * WHEN...For the Coastal Flood Advisory, until 2 PM EST this afternoon. For the High Rip Current Risk, through late tonight. * IMPACTS...Some flooding of low-lying lots, parks and roadways may occur near the shoreline. Only isolated road closures are expected. Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The next highest high tide is expected today, Tuesday, November 9 from 11 am to noon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Onshore winds and above normal tides will combine to generate flooding of low areas along the shore. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as jetties and piers. Heed the advice of lifeguards, beach patrol flags and signs. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
558 WHUS42 KMLB 091910 CFWMLB Coastal Hazard Message National Weather Service Melbourne FL 210 PM EST Tue Nov 9 2021 FLZ047-054-059-064-141-147-110000- /O.EXP.KMLB.CF.Y.0002.000000T0000Z-211109T1900Z/ /O.EXT.KMLB.RP.S.0030.000000T0000Z-211111T0000Z/ Southern Brevard-Indian River-St. Lucie-Martin-Coastal Volusia- Northern Brevard- 210 PM EST Tue Nov 9 2021 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH WEDNESDAY EVENING... ...COASTAL FLOOD ADVISORY HAS EXPIRED... * WHAT...Numerous strong, potentially life-threatening rip currents, along with rough surf conditions. * WHERE...Martin, Coastal Volusia, Northern Brevard, Southern Brevard, St. Lucie and Indian River Counties. * WHEN...Through Wednesday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as jetties and piers. Heed the advice of lifeguards, beach patrol flags and signs. && $$
What forecasters said that day
The local office's own words before this coastal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this coastal flood advisory went out at Nov 8, 10:04 AM EST, 4 hours 36 minutes earlier.
Area forecast discussion, Nov 8, 10:04 AM EST, 4 hours 36 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1004 AM EST Mon Nov 8 2021
.UPDATE...
High pressure will continue to build into the Southeast US today,
as the strong low pressure from this weekend tracks E/NE off of
the Mid-Atlantic coast. Locally, breezy northerly winds expected
between these two features. Winds increasing to around 10 to
15mph inland, with 15 to 20mph along the coast, this afternoon. No
precipitation expected, with extensive dry air present in
regional upper air soundings this morning and PWATs under 0.5".
Thus, little cloud cover expected either, as we enjoy sunny to
mostly sunny skies. Highs this afternoon remaining below normal,
in the low to mid-70s.
Dangerous surf/beach conditions continue today, with a High Surf
Advisory and High Risk of Strong and Dangerous Rip Currents, so
entering the surf is not advised. A Coastal Flood Warning also
continues through this afternoon for moderate coastal flooding and
beach erosion in some locations.
&&
.AVIATION...
VFR conditions prevailing through the period, under clear to
mostly clear skies. Winds N, increasing to 10-15kts this
afternoon, with gusts up to 22kts, mainly along the coast. Winds
will diminish after sunset, becoming 5-10kts through the
overnight.
&&
.MARINE...
Hazardous boating conditions persist, with Small Craft Advisories
still in effect for all of the east central Florida Atlantic
zones. Today, N winds 15-20kts continuing, with seas generally
7-9ft nearshore and 9-11ft offshore.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 72 56 78 62 / 0 0 10 10
MCO 75 56 80 63 / 0 0 10 10
MLB 74 60 79 65 / 0 0 10 10
VRB 76 62 81 66 / 0 0 10 10
LEE 73 53 79 60 / 0 0 0 0
SFB 73 55 79 62 / 0 0 10 10
ORL 74 56 78 63 / 0 0 10 10
FPR 75 60 79 64 / 0 0 10 20
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Coastal Flood Warning until 3 PM EST this afternoon for Coastal
Volusia-Indian River-Martin-Northern Brevard-Southern
Brevard-St. Lucie.
High Surf Advisory until 4 AM EST Tuesday for Coastal Volusia-
Indian River-Martin-Northern Brevard-Southern Brevard-St.
Lucie.
AM...Small Craft Advisory until 4 PM EST Tuesday for Flagler Beach to
Volusia-Brevard County Line 0-20 nm.
Small Craft Advisory until 10 PM EST Tuesday for Volusia-Brevard
County Line to Sebastian Inlet 0-20 nm.
Small Craft Advisory until 4 AM EST Wednesday for Flagler Beach
to Volusia-Brevard County Line 20-60 nm-Sebastian Inlet to
Jupiter Inlet 0-20 nm-Sebastian Inlet to Jupiter Inlet 20-
60 nm-Volusia-Brevard County Line to Sebastian Inlet 20-60
nm.
&&
Leahy/WatsonHazardous weather outlook, Nov 8, 4:40 AM EST, 10 hours before
Hazardous Weather Outlook National Weather Service Melbourne FL 440 AM EST Mon Nov 8 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-090000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 440 AM EST Mon Nov 8 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .COASTAL FLOOD IMPACT... High astronomical tides coupled with breezy north winds are expected to lead to moderate coastal flooding in some locations today, mainly during the late morning high tide which will occur from around 10 to 11 AM. A Coastal Flood Warning is in effect. Also, a High Surf Advisory is in effect due to rough surf and minor to moderate beach erosion. .RIP CURRENT IMPACT... There remains a High Risk for life-threatening rip currents along with rough surf conditions. Entering the dangerous and rough surf is not advised. .WIND AND SEA IMPACT... North to northeast winds around 15 to 20 knots and large seas up to 7 to 9 feet nearshore and 10 to 12 feet offshore will continue hazardous boating conditions across the coastal waters. A Small Craft Advisory remains in place across the adjacent Atlantic waters. .RIVER FLOOD IMPACT... River levels along the Saint Johns near Astor will continue at Moderate Flood Stage through at least early this morning, with levels then expected to fall and remain within Minor Flood Stage this afternoon and tonight. .FIRE WEATHER IMPACT... Drier airmass across the area will produce minimum relative humidity values in the mid to upper 30s across the far interior this afternoon, mainly across Lake County. This will lead to an elevated fire weather threat across this region today. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Hazardous boating conditions will continue through at least mid week, along with rough surf and a high risk of rip currents through Tuesday. The combination of high astronomical tides, northeast winds and swells will continue the potential of minor coastal flooding and beach erosion in vulnerable locations through Tuesday, especially during the morning high tide. River levels at Astor are forecast to remain within Minor Flood Stage through most of the upcoming week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. However, reports of coastal flooding or beach erosion are welcomed. Weitlich
In the hours before
Local storm report, Nov 8, 12:09 PM EST, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
1209 PM EST MON NOV 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 AM COASTAL FLOOD 2 NNE CAPE CANAVERAL 28.42N 80.59W
11/08/2021 Brevard FL OTHER FEDERAL
THE TRIDENT PIER TIDAL GAUGE AT CAPE CANAVERAL REPORTED A
WATER LEVEL 2.61 FEET ABOVE MEAN HIGHER HIGH WATER DURING
HIGH TIDE THIS MORNING. MINOR NUISANCE FLOODING BEGINS AT
2.0 FEET.
&&
CLNearby
Coastal Flood Advisories in Florida, 2021Every coastal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.